Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Doxycycline and truvada/sustiva
Mar 25, 2009

I started Truvada/Sustiva 3 weeks ago. Today I was prescribed doxycycline for 10 days, there was a suspicion of gonorrhea/ chylamidia. Is it safe to take this antibiotic with my regimen? Also I'm supposed to have my cd4/viral load/ liver enzymes checked in a week to see if my regimen working. Will my numbers be affected by gonorrhea/ chylamidia or doxycycline? Thanks.

Response from Dr. Young

Hello and thanks for your post.

First off, there's no significant interactions between short-term doxycycline and your HIV medications.

If you've had a true infection with GC or Chlamydia, then there is some risk that your viral load could be transiently elevated. If you can delay getting the tests done until a week or two after you've finished treatment with doxy, that'd be better.

Lastly, not to be the doting paternal type, but HIV+and suspicion of new sexually transmitted infections? Please, our community has to be safer out there.

BY



Previous
Horrible upper back & neck pain
Next
Choosing my direction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement